Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 42, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Nov 29, 2006, 4:20 PM CST for 5 counties in Texas. It took effect at Nov 30, 2006, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 4:20 PM CST (22:20 UTC)
- In effect from
- Nov 30, 2006, 6:00 AM CST
- Expired
- Nov 30, 2006, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 24 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 292220 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 PM CST WED NOV 29 2006 ...STRONG COLD FRONT TO BRING BREEZY AND DRY CONDITIONS TO WARRANT A RED FLAG WARNING FOR THE WESTERN PART OF SOUTH CENTRAL TEXAS EARLY THURSDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS LATE TONIGHT. THIS FRONT WILL RESULT IN RELATIVE HUMIDITIES REACHING RED FLAG CRITERIA BY THURSDAY AFTERNOON. WINDS ARE EXPECTED TO SUBSIDE BY THURSDAY EVENING...BUT RELATIVE HUMIDITIES WILL REMAIN LOW THROUGH AT LEAST FRIDAY. TXZ183-202-217-218-228-010000- /O.NEW.KEWX.FW.W.0042.061130T1200Z-061201T0000Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-DIMMIT- 420 PM CST WED NOV 29 2006 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS ACROSS THE WESTERN PART OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. THIS WARNING IS VALID FOR THE FOLLOWING COUNTIES... VAL VERDE...KINNEY...MAVERICK...DIMMIT...AND ZAVALA. EXPECT LOWERING RELATIVE HUMIDITY LEVELS BY DAYBREAK THURSDAY WITH GUSTY 20-FOOT WINDS UP TO 35 MPH. THE HUMIDITIES ARE EXPECTED TO FALL TO 20 TO 25 PERCENT MAINLY IN THE AFTERNOON ALONG THE RIO GRANDE...BUT DRYING CONDITIONS NEAR RED FLAG CRITERIA COULD BRIEFLY OCCUR WITH THE INITIAL FRONTAL PUSH BETWEEN 3 AND 6 AM THURSDAY. WINDS ARE EXPECTED TO FALL BELOW 15 MPH BY LATE THURSDAY AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
3 follow-up statements
000 WWUS84 KEWX 301156 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 AM CST THU NOV 30 2006 ...STRONG COLD FRONT TO BRING BREEZY AND DRY CONDITIONS TO WARRANT A RED FLAG WARNING FOR THE WESTERN PART OF SOUTH CENTRAL TEXAS EARLY THURSDAY... .A STRONG COLD FRONT IS MOVING THROUGH SOUTH CENTRAL TEXAS. THIS CHANGE OF AIRMASSES WILL RESULT IN RELATIVE HUMIDITIES REACHING RED FLAG CRITERIA THIS AFTERNOON. WINDS ARE EXPECTED TO SUBSIDE THIS EVENING...BUT RELATIVE HUMIDITIES WILL REMAIN LOW THROUGH AT LEAST FRIDAY. TXZ183-202-217-218-228-302000- /O.CON.KEWX.FW.W.0042.061130T1200Z-061201T0000Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-DIMMIT- 556 AM CST THU NOV 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. EXPECT LOWERING RELATIVE HUMIDITY LEVELS WITH GUSTY 20-FOOT WINDS UP TO 35 MPH. THE HUMIDITIES ARE EXPECTED TO FALL TO 20 TO 25 PERCENT MAINLY IN THE AFTERNOON ALONG THE RIO GRANDE. WINDS ARE EXPECTED TO FALL BELOW 15 MPH BY LATE AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 302208 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 PM CST THU NOV 30 2006 ...BREEZY AND DRY CONDITIONS WILL CONTINUE THROUGH 6 PM ACROSS THE WESTERN PART OF SOUTH CENTRAL TEXAS... .A COLD AIRMASS WILL SPILL SOUTH TONIGHT. WINDS WILL DECREASE EARLY THIS EVENING OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS WITH GRADUALLY IMPROVING CONDITIONS. RELATIVE HUMIDITIES WILL REMAIN LOW THROUGH AT LEAST FRIDAY...AND ANOTHER COLD FRONT IS EXPECTED BY SUNDAY. TXZ183-202-217-218-228-010000- /O.CON.KEWX.FW.W.0042.000000T0000Z-061201T0000Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-DIMMIT- 408 PM CST THU NOV 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING WHICH REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON ACROSS THE WESTERN PARTS OF SOUTH CENTRAL TEXAS. EXPECT LOWERING RELATIVE HUMIDITY LEVELS OF 20 TO 25 PERCENT THROUGH AROUND 5 PM...MAINLY ALONG THE RIO GRANDE. SUSTAINED 20- FOOT WINDS ARE EXPECTED TO FALL BELOW 15 MPH BY 6 PM. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 010011 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 PM CST THU NOV 30 2006 ...RED FLAG WARNING HAS EXPIRED... .RELATIVE HUMIDITIES ARE SLOWLY RECOVERING AS WINDS DECREASE ACROSS THE RIO GRANDE PLAINS. TXZ183-202-217-218-228-010115- /O.EXP.KEWX.FW.W.0042.000000T0000Z-061201T0000Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-DIMMIT- 611 PM CST THU NOV 30 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES HAVE RECOVER TO ABOVE 25 PERCENT. AT THE SAME TIME WINDS HAVE BEGUN TO DECREASE. NORTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH MAY PRODUCE AN ELEVATED FIRE WEATHER RISK FOR THE NEXT HOUR OR TWO. THEN WINDS WILL DECREASE MORE RAPIDLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 29, 12:05 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 29, 12:05 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 PM CST WED NOV 29 2006 .AVIATION... STRATUS/CUMULUS MVFR CIGS WILL RISE TO VFR BY 20Z, THEN LOWER TO MVFR AROUND 03Z. EXCEPT DRT WILL HAVE BRIEF STRATUS MVFR CIGS UNTIL 19Z, THEN BECOME VFR CIGS WITH MAINLY CIRRUS, THEN AFTER 01Z BECMG SCT, THEN SKC AFTER 09Z. S TO SE WINDS 10 TO 15 KTS WITH GUSTS 20 TO 25 KTS WILL PREVAIL, STRONG COLD FRONT WILL MOVE THRU TAF SITES BETWEEN 09Z AND 11Z WITH WINDS SHIFTING TO N TO NW, THEN INCREASING TO 20 TO 25 KTS WITH GUSTS 30 TO 35 KTS AFTER 13Z. ISOLD TO SCT SHRA WILL OCCUR THRU MUCH OF THE FORECAST PERIOD, ALTHOUGH TSRA PSBL ALONG AND AHEAD OF FRONT BETWEEN 06Z AND 11Z. && .PREV DISCUSSION... (ISSUED 1136 AM CST WED NOV 29 2006) UPDATE... MORNING FORECAST HAS A GOOD HANDLE ON THE RAIN CHANCES AND THE UPCOMING STRONG COLD FRONT. WAS CONSIDERING A CHANCE OF WX GRIDS TO WORD AS SHOWERS, BUT THE STRONGER THAN FORECAST WINDS AND THE INCREASED BREAKS IN THE LOW CLOUDS WILL WARRANT HIGHER TEMPS AND THE POSSIBILITY OF CONVECTIVE TEMPERATURES BEING REACHED. RADAR TRENDS DO SHOW CONVECTION GRADUALLY BECOMING MORE VIGOROUS LATE THIS MORNING. THUS WILL ONLY CHANCE WINDS AND TEMPS FOR NOW. FIRE WEATHER... WILL PROBABLY NEED TO ISSUE A RFW THIS AFTERNOON VALID FOR THURSDAY. THE EARLY MORNING TIMING OF THE FRONT WILL MAKE IT MORE DIFFICULT FOR THE RH LEVELS TO FALL TO 25 PERCENT BEFORE THE TEMPERATURES LEVEL OFF AND/OR SLOWLY FALL. THUS WILL WANT TO IMPORT AND ANALYZE THE 12Z MOISTURE DATA BEFORE DECIDING WHICH COUNTIES WILL BE MOST AFFECTED. CURRENTLY EXPECT THE MOISTURE FIELDS TO SUPPORT ONLY A 2-3 HOURS OF RFW CRITERIA FOR THOSE AREAS MOST AFFECTED. PREV DISCUSSION... (ISSUED 622 AM CST WED NOV 29 2006) AVIATION...MVFR CIGS WILL GRADUALLY LIFT THIS MORNING TO BECOME VFR CONDS BY AFTERNOON. DEVELOPING SHOWERS AND THUNDERSTORMS ALONG THE I-35 CORRIDOR TERMINALS THIS EVENING WILL BRING CIGS DOWN TO MVFR. KDRT TERMINAL WILL REMAIN VFR. S TO SE WINDS WILL INCREASE TO 12 TO 22 KTS BY LATE MORNING AND LOWER TO NEAR 12 KTS THIS EVENING. A STRONG COLD FRONT WILL IMPACT KDRT TERMINAL AROUND 09Z AND AROUND 11Z ALONG I-35 CORRIDOR TERMINALS WITH WINDS BECOMING NORTHERLY AT SPEEDS OF 12 TO 22 KTS AND GUSTY. PREV DISCUSSION... (ISSUED 418 AM CST WED NOV 29 2006) DISCUSSION... A DIGGING UPPER LOW AND A COLD AIRMASS WILL BRING NEAR WINTER TEMPERATURES TO SOUTH CENTRAL TEXAS TOMORROW. THE LEADING EDGE OF THE COLD AIR IS MOVING THROUGH THE TEXAS PANHANDLE. THE CURRENT SOUTHWARD SPEED WILL DECREASE DURING THE DAY AS THE DEEPENING LOW PROVIDED RETARDING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING SOUTHWARD ALONG INTERSTATE 35 TOWARD AUSTIN TONIGHT AS THE DRY LINE AND COLD FRONT MERGE. EXPECTING THE COLD FRONT TO ARRIVE AT THE NORTHERN EDGE OF THE HILL COUNTRY AROUND 3 AM THURSDAY AND OFF THE ESCARPMENT BY SUNRISE, THEN TO THE COAST BY NOON. THE COMBINATION OF VERY LOW DEWPOINTS CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO RADIATE DOWN TO THE FREEZING MARK BY FRIDAY MORNING. AS THE PROGRESSIVE NORTHERN AND SOUTHERN STREAMS SEND MINOR DISTURBANCES ACROSS THE U.S. A REINFORCING SURGE OF COLD AIR WILL MOVE INTO SOUTH CENTRAL TEXAS SUNDAY, KEEPING TEMPERATURES BELOW NORMAL THROUGH THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. AN UPPER LOW DEVELOPS OFF THE BAJA COAST MONDAY SENDING CLOUDINESS INTO THE AREA TUESDAY WITH A CHANCE OF LIGHT RAIN OVER THE RIO GRANDE REGION. FIRE WEATHER... WITH THE PASSAGE OF THE COLD FRONTAL BOUNDARY THURSDAY, DEWPOINTS WILL FALL TO THE TEENS OVER THE WINTER GARDEN WITH 20 FOOT WINDS FROM THE NORTH AT 20 KNOTS. THE RELATIVE HUMIDITIES WILL FALL TO 25 PERCENT OR LESS OVER THE WINTER GARDEN AREA THURSDAY MORNING. THEN BY THURSDAY AFTERNOON, THE RELATIVE HUMIDITY RISES ABOVE 25 PERCENT DUE TO TEMPERATURES REMAINING STEADY OR FALLING. AT PRESENT, THE TIME PERIOD OF LOW HUMIDITIES AND HIGH WINDS WILL BE FOR ABOUT 4 HOURS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Nov 29, 3:49 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 PM CST WED NOV 29 2006 TXZ171>173-183>194-202>209-217>225-228-301130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 349 PM CST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE LINE TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL...HOWEVER ISOLATED TORNADOES AND DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO AND THREE...THURSDAY AND FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS DURING THE EARLY HOURS ON THURSDAY. TEMPERATURES WILL BRIEFLY DROP TO NEAR FREEZING ACROSS THE NORTHERN HILL COUNTRY WHICH WILL RESULT IN A MIX OF RAIN AND SLEET. A WINTER WEATHER ADVISORY WILL HAVE TO BE ISSUED FOR BURNET...GILLESPIE...LLANO AND WILLIAMSON COUNTIES FOR THURSDAY MORNING FOR LIGHT ACCUMULATIONS OF SLEET. STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED DURING THE DAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OF SOUTH CENTRAL TEXAS FOR THURSDAY. RELATIVE HUMIDITIES WILL FALL TO BELOW 25 PERCENT ALONG THE RIO GRANDE. A RED FLAG WARNING WILL BE ISSUED FOR THE RIO GRANDE PLAINS FOR THURSDAY. CLEARING SKIES AND MUCH LIGHTER WINDS ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING ACROSS MUCH OF SOUTH CENTRAL TEXAS BY FRIDAY MORNING. A FREEZE ADVISORY WILL HAVE TO BE ISSUED FOR MUCH OF SOUTH CENTRAL TEXAS FOR THURSDAY NIGHT INTO FRIDAY MORNING. THE HILL COUNTRY WILL LIKELY HAVE A HARD FREEZE. .DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:44 PM CST | Freeze Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 40 hr |
| Nov 29, 4:44 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 24 hr |
| Nov 29, 4:58 PM CST | Sleet Advisory | EWX | Burnet, Gillespie, Llano, Williamson | 2 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.